The Mathematical Institute, University of Oxford, Eprints Archive

Tracking bifurcating solutions of a model biological pattern generator

Winters, K. H. and Myerscough, M. R. and Maini, P. K. and Murray, J. D. (1991) Tracking bifurcating solutions of a model biological pattern generator. Impact of Computing in Science and Engineering, 2 (4). pp. 355-371.



We study heterogeneous steady-state solutions of a cell-chemotaxis model for generating biological spatial patterns in two-dimensional domains with zero flux boundary conditions. We use the finite-element package ENTWIFE to investigate bifurcation from the uniform solution as the chemotactic parameter varies and as the domain scale and geometry change. We show that this simple cell-chemotaxis model can produce a remarkably wide and surprising range of complex spatial patterns.

Item Type:Article
Uncontrolled Keywords:n/a
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:517
Deposited By: Philip Maini
Deposited On:13 Dec 2006
Last Modified:29 May 2015 18:23

Repository Staff Only: item control page